Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Subcutaneous Atrophy Following Intramuscular Administration of Triamcinalone Acetonide

Subcutaneous Atrophy Following Intramuscular Administration of Triamcinalone Acetonide Abstract To the Editor.—The purpose of this letter is to report the occurrence of subcutaneous gluteal atrophy following the intramuscular administration of triamcinalone acetonide (Kenalog). Ninety private patients being treated for asthma during the years 1965 through 1968, inclusive, were examined for evidence of gluteal atrophy following injections with triamcinalone or methylprednisolone acetate. Forty-five patients received a total of 87 injections of triamcinalone and an equal number of patients received 82 injections of methylprednisolone. The ages ranged from 17 months to 15 years. There was an equal distribution of boys and girls. The follow-up period ranged from six weeks to four years. The single dosage ranged from 20 to 60 mg of triamcinalone acetonide and 40 to 60 mg of methylprednisolone acetate. Bronchial asthma was the only serious disease present at the time of the injection. None of the patients had received injections of other medication or vaccine in References 1. Dyment PG: Local atrophy following triamcinalone injection . Pediatrics 46:136-137, 1970. 2. Fisherman EW, Freinberg AR, Feinberg SM: Local subcutaneous atrophy . JAMA 179:971-972, 1962.Crossref 3. Grater WG: Corticosteroid choice in allergy . Ann Allergy 21:454-465, 1963. 4. Grover WF, Grater WC: Injectable depot steroids in allergy . J.S.M.A. 56:49, 1963.Crossref 5. Friedman HT: Letter to the editor . J Allergy 32:370, 1961.Crossref 6. James APR: Intradermal triamcinalone acetonide in localized lesions . J Invest Derm 34:175-176, 1960. 7. Goldberg HR, McGuire WF: Side effects of triamcinalone diacetate . Am J Dis Child 114:450, 1967. http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png American Journal of Diseases of Children American Medical Association

Subcutaneous Atrophy Following Intramuscular Administration of Triamcinalone Acetonide

American Journal of Diseases of Children , Volume 126 (4) – Oct 1, 1973

Loading next page...
 
/lp/american-medical-association/subcutaneous-atrophy-following-intramuscular-administration-of-dHJ2bB48iV
Publisher
American Medical Association
Copyright
Copyright © 1973 American Medical Association. All Rights Reserved.
ISSN
0002-922X
DOI
10.1001/archpedi.1973.02110190457022
Publisher site
See Article on Publisher Site

Abstract

Abstract To the Editor.—The purpose of this letter is to report the occurrence of subcutaneous gluteal atrophy following the intramuscular administration of triamcinalone acetonide (Kenalog). Ninety private patients being treated for asthma during the years 1965 through 1968, inclusive, were examined for evidence of gluteal atrophy following injections with triamcinalone or methylprednisolone acetate. Forty-five patients received a total of 87 injections of triamcinalone and an equal number of patients received 82 injections of methylprednisolone. The ages ranged from 17 months to 15 years. There was an equal distribution of boys and girls. The follow-up period ranged from six weeks to four years. The single dosage ranged from 20 to 60 mg of triamcinalone acetonide and 40 to 60 mg of methylprednisolone acetate. Bronchial asthma was the only serious disease present at the time of the injection. None of the patients had received injections of other medication or vaccine in References 1. Dyment PG: Local atrophy following triamcinalone injection . Pediatrics 46:136-137, 1970. 2. Fisherman EW, Freinberg AR, Feinberg SM: Local subcutaneous atrophy . JAMA 179:971-972, 1962.Crossref 3. Grater WG: Corticosteroid choice in allergy . Ann Allergy 21:454-465, 1963. 4. Grover WF, Grater WC: Injectable depot steroids in allergy . J.S.M.A. 56:49, 1963.Crossref 5. Friedman HT: Letter to the editor . J Allergy 32:370, 1961.Crossref 6. James APR: Intradermal triamcinalone acetonide in localized lesions . J Invest Derm 34:175-176, 1960. 7. Goldberg HR, McGuire WF: Side effects of triamcinalone diacetate . Am J Dis Child 114:450, 1967.

Journal

American Journal of Diseases of ChildrenAmerican Medical Association

Published: Oct 1, 1973

References